Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 30, 2014, 4:13 PM EST. It took effect at Jan 31, 2014, 12:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 4:13 PM EST (21:13 UTC)
- In effect from
- Jan 31, 2014, 12:00 AM EST
- Expired
- Jan 31, 2014, 4:24 PM EST
- In force
- 16 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
563 WHUS71 KBOX 302113 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 413 PM EST THU JAN 30 2014 ANZ250-254-310515- /O.NEW.KBOX.SC.Y.0014.140131T0500Z-140131T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 413 PM EST THU JAN 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST FRIDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-310515- /O.NEW.KBOX.SW.Y.0003.140131T0600Z-140131T1400Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 413 PM EST THU JAN 30 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
267 WHUS71 KBOX 310315 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1015 PM EST THU JAN 30 2014 ANZ250-254-311115- /O.CON.KBOX.SC.Y.0014.140131T0500Z-140131T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1015 PM EST THU JAN 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-311115- /O.CON.KBOX.SW.Y.0003.140131T0600Z-140131T1400Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1015 PM EST THU JAN 30 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
184 WHUS71 KBOX 310854 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 354 AM EST FRI JAN 31 2014 ANZ235-311700- /O.EXB.KBOX.SW.Y.0003.000000T0000Z-140131T2200Z/ RHODE ISLAND SOUND- 354 AM EST FRI JAN 31 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ250-254-311700- /O.EXT.KBOX.SC.Y.0014.000000T0000Z-140131T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 354 AM EST FRI JAN 31 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-311700- /O.EXT.KBOX.SW.Y.0003.000000T0000Z-140131T2200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 354 AM EST FRI JAN 31 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
066 WHUS71 KBOX 311513 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1013 AM EST FRI JAN 31 2014 ANZ235-256-311615- /O.CAN.KBOX.SW.Y.0003.000000T0000Z-140131T2200Z/ RHODE ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1013 AM EST FRI JAN 31 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. SEAS ARE EXPECTED TO REMAIN BELOW 5 FEET FOR THE REMAINDER OF TODAY. $$ ANZ250-254-312200- /O.CON.KBOX.SC.Y.0014.000000T0000Z-140131T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1013 AM EST FRI JAN 31 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-312200- /O.CON.KBOX.SW.Y.0003.000000T0000Z-140131T2200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1013 AM EST FRI JAN 31 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
792 WHUS71 KBOX 312124 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 424 PM EST FRI JAN 31 2014 ANZ250-254-312230- /O.CAN.KBOX.SC.Y.0014.000000T0000Z-140131T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 424 PM EST FRI JAN 31 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND SEAS ARE EXPECTED TO CONTINUE TO DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS INTO THE AREA. $$ ANZ255-312230- /O.CAN.KBOX.SW.Y.0003.000000T0000Z-140131T2200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 424 PM EST FRI JAN 31 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... WINDS AND SEAS ARE EXPECTED TO CONTINUE TO DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS INTO THE AREA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 4:10 PM EST, 3 minutes earlier.
Area forecast discussion, Jan 30, 4:10 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EST THU JAN 30 2014
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER GEORGES BANK THIS EVENING WILL
CONTINUE MOVING FARTHER OUT TO SEA OVERNIGHT. A WEAK COLD FRONT
WILL MOVE ACROSS SOUTHERN NEW ENGLAND FRI. ITS PASSAGE IS EXPECTED
TO BE DRY. LOW PRESSURE MOVING THROUGH THE GREAT LAKES WILL DRAW
MILDER TEMPERATURES INTO NEW ENGLAND OVER THE WEEKEND...ALONG WITH
A CHANCE FOR A WINTRY MIX. DRY BUT CHILLY WEATHER RETURNS INTO
EARLY NEXT WEEK...FOLLOWED BY A MIDWEEK STORM.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
4 PM UPDATE...
TONIGHT...HIGH PRESSURE OVER GEORGES BANK CONTINUES TO MOVE
FARTHER OUT TO SEA. LIGHT SOUTHERLY FLOW TAKES OVER AT THE
SURFACE ALLOWING FOR A SLIGHT MODERATION IN TEMPERATURES. STILL
COLD WITH LOWS IN THE TEENS TO LOWER 20S EXCEPT MID TO UPPER 20S
CAPE COD AND ISLANDS.
CLOUDS WILL BE INCREASING LATE TONIGHT FOR A COUPLE OF REASONS.
SATELLITE IMAGERY SHOWS A VORTICITY MAXIMUM MOVING THROUGH THE
GREAT LAKES. MID AND HIGH CLOUDINESS OUT AHEAD OF IT IS TIMED TO
REACH CENTRAL NY BY 23Z AND INTO WESTERN MA/CT BEFORE MIDNIGHT.
THIS UPPER DISTURBANCE WEAKENS AS IT LIFTS NORTHEAST PASSING WELL
TO OUR NORTH EARLY FRI. THUS...NOT EXPECTING ENOUGH DYNAMICS FOR
ANY PRECIPITATION. MODELS ALSO SHOW THE POTENTIAL FOR LOW LEVEL
CLOUDINESS ACROSS RI AND SE MA OVERNIGHT...WITH THE SREF SHOWING
GREATER THAN 60 PCT CHANCE OF 3000 FT CLOUDINESS THERE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...LOW PRESSURE WELL NORTH OF NEW ENGLAND WILL PUSH A WEAK
COLD FRONT ACROSS OUR AREA ON FRIDAY. SOUTHWEST WINDS AHEAD OF IT
WILL HELP TEMPERATURES RISE INTO THE MID AND UPPER 30S AND AROUND
40 ON THE ISLANDS. THE FRONTAL PASSAGE IS EXPECTED TO BE DRY.
HOWEVER THERE SHOULD BE AN ABUNDANCE OF CLOUD COVER THROUGH MUCH
OF THE DAY. SOUTHWEST WINDS AHEAD OF THE FRONT WILL BE 30-40 KT AT
925 MB WHICH MAY TRANSLATE TO GUSTS TO 20 MPH AT THE SURFACE
ESPECIALLY IN THE LATE MORNING AND EARLY AFTERNOON.
FRIDAY NIGHT...JUST AS CLOUDS TRY TO EXIT THE REGION BEHIND THE
DEPARTING FRONT FRIDAY EVENING...MORE CLOUDS WILL BE ON THE
INCREASE FROM THE WEST WAY OUT AHEAD OF A STORM SYSTEM IN THE
MIDWEST STATES. SO...A CLOUDY NIGHT IS FORECAST WITH TEMPERATURES
ONLY BOTTOMING OUT IN THE 20S. THERE IS A SLIGHT CHANCE OF SOME
LIGHT SNOW OR SNOW SHOWERS REACHING FAR WESTERN MA AND WESTERN CT
TOWARD DAYBREAK SATURDAY MORNING.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
*/ HIGHLIGHTS...
- WINTRY MIX TRANSITIONING TO RAIN SATURDAY INTO SUNDAY
- MOSTLY SEASONABLE AND DRY FOR THE BEGINNING OF NEXT WEEK
- A SIGNIFICANT STORM IS GROWING LIKELY FOR WEDNESDAY
- COLD AND DRY FOR THE LATTER HALF OF NEXT WEEK
*/ OVERVIEW...
POLAR LOW WOBBLES AROUND THE NORTHEAST CANADIAN MARITIMES ITS
POSITIONING OF WHICH IS KEY TO THE DEPTH OF THE COLD AIR SOUTHWARD.
WITH PREFERRED TROUGHING OVER THE WESTERN CONUS AND NORTH-CENTRAL
ATLANTIC HIGH PRESSURE WELL ANCHORED...CONFLUENT FAST FLOW PERSISTS
ACROSS THE NORTHEASTERN CONUS THROUGH WHICH MID-LEVEL DISTURBANCES
EMERGING FROM A SPLIT-FLOW REGIME /BOTH PACIFIC- AND POLAR-ORIGIN/
INTERACT WITH ATTENDANT JET DYNAMICS AND BAROCLINICITY TO YIELD A
SERIES OF MODEST TO STRONG LOW PRESSURE CENTERS IN VICINITY OF
SOUTHERN NEW ENGLAND.
*/ MODEL PREFERENCE...
WITH THE PHASING AND/OR INTERACTION OF AFOREMENTIONED DISTURBANCES
BROUGHT INTO QUESTION...IN ADDITION TO THEIR TIMING AND AMPLITUDE...
NO ONE PIECE OF DETERMINISTIC FORECAST GUIDANCE IS FAVORED. RATHER
THE COMPLEXITY AND UNCERTAINTY OF OUTCOMES WARRANTS A CONSENSUS
BLEND TO THE FORECAST AS THE OVERALL MEAN PATTERN HAS BEEN FAIRLY
CONSISTENT.
*/ DAY TO DAY DETAILS...
SATURDAY INTO SUNDAY...
INSIDE-RUNNER LOW PRESSURE CENTER PRESENTS AN OVER-RUNNING SCENARIO
FOR S NEW ENGLAND AS THE CONFLUENCE OF SPLIT-FLOW REGIMES RESULTS IN
SUBSEQUENT TROUGHING AND FALLING HEIGHTS THEREBY AMPLIFYING SW FLOW
AND WARM-AIR ADVECTION ALONG AND AHEAD. BUT WITH THE NORTH-CENTRAL
ATLANTIC HIGH SUSTAINED ROUND WHICH CONFLUENT SUBTROPICAL FLOW
PREVAILS...PORTIONS OF S NEW ENGLAND MAY BE IN A REGION OF LOW-LEVEL
DIVERGENCE BETWEEN THE TWO CONFLUENT STREAMS THEREBY LESSENING
PRECIP AMOUNTS AS HINTED BY SOME OF THE DETERMINISTIC GUIDANCE.
NEVERTHELESS...WITH A STALLED FRONTAL BOUNDARY LEFT OVER FROM FRIDAY
IN VICINITY OF SOUTHERN NEW ENGLAND /THE INITIAL LOCATION OF WHICH
IS IN QUESTION/ EXPECT IT TO LIFT NORTH SATURDAY ALONG WHICH SNOW
WILL TRANSITION TO RAIN AS SOUTHERLY FLOW USHERS WARMER CONDITIONS
AT THE SURFACE AND ALOFT. YET WITHIN THE NORTH AND WEST INTERIOR...
SHALLOW COLD AIR MAY BE DIFFICULT TO SCOUR...ESP WITHIN INTERIOR
VALLEYS DURING SATURDAY NIGHT INTO SUNDAY MORNING. SUBSEQUENTLY WITH
THE WARM FRONT CONTINUING NORTH AND RISING THICKNESSES ALOFT...MIXED
SLEET TO FREEZING RAIN PRECIP-TYPES WILL BE POSSIBLE FOR PORTIONS OF
N/W MA AND S NH.
YET CONSIDERING THE STRENGTH OF THE LOW COUPLED WITH THE FACT THAT
THE BULK OF THE MOISTURE CONVERGENCE AND FORCING WILL BE N/W OF THE
FORECAST AREA...PRECIP AMOUNTS OF ONLY A TENTH OR TWO ARE EXPECTED.
PER THERMAL PROFILES /WARM ALOFT WITH SHALLOW COLD AIR/ BELIEVE SNOW
AMOUNTS TO BE MINOR /LESS THAN AN INCH/ BUT ICE COULD BE PROBLEMATIC
WITH UP TO A TENTH OF AN INCH ACCUMULATION. MODERATE CONFIDENCE ON
SUCH OUTCOMES...BUT GREATER CONFIDENCE OF IMPACTS FOR THE NORTH AND
WEST INTERIOR /AWAY FROM THE SHORES AND COASTAL PLAINS/.
ACTIVITY CONCLUDES BY SUNDAY EVENING IN WAKE OF THE COLD FRONT.
COLDER AIR BEGINS TO MARCH IN ADVECTED BY W/NW FLOW.
MONDAY INTO TUESDAY...
HIGH PRESSURE...DRY WEATHER...AND SEASONABLE TEMPERATURES SEEMINGLY
PREVAIL. YET THE 30.0Z ECMWF HINTS AT MID-LEVEL F-GEN FORCING
YIELDING SUBSEQUENT BANDING NORTH OF THE WELL-OFFSHORE COASTAL LOW
THAT COULD YIELD SOME LIGHT SNOW FOR THE SOUTH COAST. HAVE MENTIONED
THE CHANCE...AND ACCUMULATIONS AT FIRST-GUESS APPEAR MINOR WITH
AMOUNTS LESS THAN AN INCH.
WEDNESDAY...
THOUGH THE TRACK OF THE SURFACE LOW WITHIN THE BENCHMARK MAY SEEM
SUCCINCT...FORECAST GUIDANCE CONTINUES TO WAVER WITH THE
ANTICIPATED MIDWEEK STORM. VARIABILITY REMAINS WITHIN
DETERMINISTIC AND ENSEMBLE FORECAST MEMBERS WITH REGARDS TO THE
INTERACTION OF DISTURBANCES WITHIN THE SPLIT-FLOW REGIME AND THE
POSITIONING OF H85 LOW CENTER.
CONSIDERING A H5 OPEN-WAVE WITH THE MAJORITY OF MOISTURE FOCUSED
THROUGH THE ANTICYCLONIC BRANCH OF THE WARM CONVEYOR BELT LIKELY
CONFLUENT TOWARDS THE NE QUADRANT OF THE LOW...WILL NEED TO WATCH
CLOSELY WHERE MOISTURE CONFLUENCE INTERCEDES THE BETTER DEFORMATION
E/NE OF THE H85 LOW /NOTING THE TIGHT THERMAL PACKING/ AND ITS
PROXIMITY TO AN ANTICIPATED RRQ OF THE UPPER-LEVEL JET. SIGNIFICANT
IMPACTS WILL BE POSSIBLE WITH THIS STORM.
LATE WEEK...
THOUGH IT APPEARS THE LATTER HALF OF THE WEEK REMAINS QUIET WITH
MUCH COLDER AND DRIER AIR IN PLACE...THERE IS THE POSSIBILITY FOR
YET ANOTHER STORM BY THE FOLLOWING WEEKEND.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH FRIDAY NIGHT/...
TONIGHT...VFR EXCEPT MODERATE PROBABILITY OF BECOMING MVFR CIGS
2500-3000 FT OVER SE MA INCLUDING CAPE COD AND THE ISLANDS. LOW
CLOUDINESS COULD ALSO DEVELOP OVER RI AFTER 06Z.
FRI...VFR EXCEPT EARLY MORNING MVFR SE MA. SW TO W WINDS MAY GUST
TO 20 KT ESPECIALLY LATE MORNING AND EARLY AFTERNOON.
FRI NIGHT...VFR. SLIGHT CHANCE OF MVFR IN LIGHT SNOW OR SNOW
SHOWERS FAR WESTERN MA AND FAR WESTERN CT TOWARD DAYBREAK.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...SATURDAY THROUGH MONDAY NIGHT...
SATURDAY THROUGH SUNDAY...MODERATE CONFIDENCE.
DETERIORATING CONDITIONS WITH LOWERING CIGS IFR-LIFR. WINTRY MIX OF
SNOW/SLEET/FREEZING RAIN TRANSITIONING TO RAIN MAINLY ACROSS
INTERIOR N AND W TERMINALS. VSBY RESTRICTIONS POSSIBLY AS LOW AS
IFR WITH -SN. INCREASING S/SW FLOW WITH POTENTIAL LLWS IMPACTS.
SUNDAY NIGHT INTO MONDAY...MODERATE CONFIDENCE.
CONDITIONS IMPROVING AS WINDS BACK W/NW BLUSTERY AT TIMES. CIGS AND
VSBYS LIFTING. BUT THERE IS THE POSSIBILITY OF -SN ALONG THE
SOUTH-COASTAL TERMINALS WITH IFR IMPACTS.
MONDAY NIGHT...MODERATE CONFIDENCE. VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH FRIDAY NIGHT/...MODERATE CONFIDENCE
TONIGHT...HAVE REISSUED SMALL CRAFT ADVISORIES FOR OUTER WATERS
BOTH ON SOUTH AND EAST COASTS. LATE TONIGHT ALL MODELS FORECAST
SEAS TO BUILD TO 5 FT AS SOUTHERLY SWELLS ENTER THE REGION AND AS
WINDS SLOWLY INCREASE AHEAD OF AN ADVANCING FRONT.
FRIDAY...WINDS GUST TO 25 KT OVER THE EASTERN WATERS AND SEAS MAX
OUT AT 5 TO 6 FT...SO SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
THROUGH ABOUT 18Z THERE. SEAS BEGIN TO SUBSIDE TO BELOW 5 FT OVER
THE SOUTHERN WATERS AFTER ABOUT NOON. A COLD FRONT PASSES THROUGH
AND WINDS GRADUALLY SHIFT TO THE WEST.
FRIDAY NIGHT...WEST TO NORTHWEST WINDS BECOME LIGHT AND SEAS
SUBSIDE FURTHER...TO 3 FT OR LESS.
OUTLOOK...SATURDAY THROUGH SUNDAY NIGHT...
SATURDAY THROUGH SUNDAY...MODERATE CONFIDENCE.
INCREASING S/SW WINDS POTENTIALLY GUSTING UP TO 20 KTS WILL YIELD
SIGNIFICANT WAVE HEIGHTS ON THE WATERS LATE IN THE PERIOD.
VISIBILITY RESTRICTIONS DUE TO RAIN WILL BE POSSIBLE.
SUNDAY NIGHT INTO MONDAY...MODERATE CONFIDENCE.
WINDS BACKING W/NW BECOMING BLUSTERY WITH GUSTS UP TO 25 KTS
INITIALLY...THEN RELAXING. THIS WILL CONTINUE SIGNIFICANT WAVE
HEIGHTS OVER THE WATERS. THERE IS THE CHANCE OF SNOW FOR THE
SOUTHERN WATERS COME MONDAY MORNING RESULTING IN VISIBILITY
RESTRICTIONS.
MONDAY NIGHT...MODERATE CONFIDENCE.
QUIET BOATING WEATHER.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NHZ011-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST FRIDAY
FOR ANZ250-254.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 AM TO 9 AM EST
FRIDAY FOR ANZ255-256.
&&
SYNOPSIS...SIPPRELL/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...SIPPRELL
AVIATION...SIPPRELL/GAF
MARINE...SIPPRELL/GAFHazardous weather outlook, Jan 30, 4:08 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 408 PM EST THU JAN 30 2014 MAZ002>004-008>011-026-NHZ012-312115- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- 408 PM EST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW TO MODERATE CONFIDENCE...A PERIOD OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FOR LATE SATURDAY INTO SATURDAY NIGHT...CONCLUDING SUNDAY MORNING. SNOW AND ICE ACCUMULATIONS ARE ANTICIPATED TO BE MINOR THOUGH MAY WARRANT ADVISORIES. LOW CONFIDENCE...ANOTHER PERIOD OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FOR WEDNESDAY INTO WEDNESDAY MORNING WHICH MAY HAVE SIGNIFICANT IMPACT ON ALL OF SOUTHERN NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ011-015-312115- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 408 PM EST THU JAN 30 2014 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LOW TO MODERATE CONFIDENCE...A PERIOD OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FOR LATE SATURDAY INTO SATURDAY NIGHT...CONCLUDING SUNDAY MORNING. SNOW AND ICE ACCUMULATIONS ARE ANTICIPATED TO BE MINOR THOUGH MAY WARRANT ADVISORIES. LOW CONFIDENCE...ANOTHER PERIOD OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FOR WEDNESDAY INTO WEDNESDAY MORNING WHICH MAY HAVE SIGNIFICANT IMPACT ON ALL OF SOUTHERN NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ005>007-012>024-RIZ001>008-312115- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 408 PM EST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW CONFIDENCE...ANOTHER PERIOD OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE FOR WEDNESDAY INTO WEDNESDAY MORNING WHICH MAY HAVE SIGNIFICANT IMPACT ON ALL OF SOUTHERN NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-312115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 408 PM EST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 6:53 AM EST | Small Craft Advisory for Hazardous Seas | BOX | 6 hr | |
| Jan 30, 4:13 PM EST | Small Craft Advisory for Hazardous Seas | BOX | 24 hr |
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.